Hair loss and Bronchiectasis

Posted by Beth Kiefer @mrf5629, Sep 18 6:45am

My doctor has me doing nebulizer treatments twice daily (or more if coughing a lot) with Ipratropium Albuterol, 3% sodium chloride, and budesonide. After a couple weeks my hair started falling out in much larger amounts. Has anybody else experienced this or have a guess about why? Is it the nebulizer treatments or my lower oxygen levels causing it? Or stress?

Hi Beth – That's a new question for me. Stress can cause hair loss, but this seems like more than a coincidence. I will tell you that my thyroid is very sensitive to health changes, and if it gets out of whack, my first symptom is fatigue, the second is hair loss. Have you had your thyroid checked lately?
Sue

REPLY
@sueinmn

Hi Beth – That's a new question for me. Stress can cause hair loss, but this seems like more than a coincidence. I will tell you that my thyroid is very sensitive to health changes, and if it gets out of whack, my first symptom is fatigue, the second is hair loss. Have you had your thyroid checked lately?
Sue

Jump to this post

Not for a few months. I’ll have to ask my doctor about that. I have been really stressed too, so maybe that is it though.

REPLY

@mrf5629 Hi Beth… I have found that my hair thinned when my thyroid went hyperthyroid but my hair fell out (alopecia) by the handfuls when I was under stress. Spots were as bare as my bottom. If you are stressed, perhaps some form of meditation might help. I think we are all under unusual stresses now. Good luck. Kate

REPLY
@alleycatkate

@mrf5629 Hi Beth… I have found that my hair thinned when my thyroid went hyperthyroid but my hair fell out (alopecia) by the handfuls when I was under stress. Spots were as bare as my bottom. If you are stressed, perhaps some form of meditation might help. I think we are all under unusual stresses now. Good luck. Kate

Jump to this post

@alleycatkate Thanks for that, my hair has been falling out and I have just been told I have a nodule on my thyroid, maby that has had something to do with it. Interesting. Heather

REPLY
@heathert

@alleycatkate Thanks for that, my hair has been falling out and I have just been told I have a nodule on my thyroid, maby that has had something to do with it. Interesting. Heather

Jump to this post

@heathert Heather…I would guess that the hair loss would be related to the thyroid condition. Mine had a large impact on my general health. How are you proceeding with the nodule? Sorry to hear you have a problem. Kate

Liked by heathert

REPLY
@heathert

@alleycatkate Thanks for that, my hair has been falling out and I have just been told I have a nodule on my thyroid, maby that has had something to do with it. Interesting. Heather

Jump to this post

Heather – I have had a nodule on my thyroid since before 2010, and it is being watched but no action to date. The endocrinologist recommends against action on asymptomatic nodules. My thyroid hormones are checked twice a year, and the nodule each year in case anything changes. How are you proceeding with the nodule?

I also had a bout of Graves Disease (hyperthyroid) brought on by heavy metal poisoning in 2011-2012. It caused many serious symptoms including hair loss. After the source of the metal (bad hip implants) were removed in 2012, the metal was excreted from my body & the Graves went away.

Thankfully my endocrinologist is okay with conservative measures, because the usual cure for Graves is to zap your thyroid with radiation and put you on meds for the rest of your life.

Sue

Liked by heathert

REPLY

Hi, when I go on certain antibiotics I start losing my hair. Augmenten is one of them. I did buy the Biotin Beauty for hair, skin and nails and have noticed a big difference. I take the 10,000 mg – wonder if some of us need more B vitamins because of the stress and frustration that seems to go with our disease. Marilyn

REPLY
@alleycatkate

@heathert Heather…I would guess that the hair loss would be related to the thyroid condition. Mine had a large impact on my general health. How are you proceeding with the nodule? Sorry to hear you have a problem. Kate

Jump to this post

@alleycatkate , I think I will have a needle aspiration, to see if it is cancerous or begnin, might ask them to test for MAI also just in case. Take care Heather

Liked by alleycatkate

REPLY
@sueinmn

Heather – I have had a nodule on my thyroid since before 2010, and it is being watched but no action to date. The endocrinologist recommends against action on asymptomatic nodules. My thyroid hormones are checked twice a year, and the nodule each year in case anything changes. How are you proceeding with the nodule?

I also had a bout of Graves Disease (hyperthyroid) brought on by heavy metal poisoning in 2011-2012. It caused many serious symptoms including hair loss. After the source of the metal (bad hip implants) were removed in 2012, the metal was excreted from my body & the Graves went away.

Thankfully my endocrinologist is okay with conservative measures, because the usual cure for Graves is to zap your thyroid with radiation and put you on meds for the rest of your life.

Sue

Jump to this post

@sueinmn Hi Sue I will go see my dr and probs be sent to endocrinologist. Good to hear yours is not a problem and you just have it checked. So nice to hear from someone else with this and is all good. The metal poison sounds awful !All the best with your problems Take care Heather

Liked by alleycatkate

REPLY

Hello Beth. My hair falls out a lot, but I am told it from from using hair dye.

REPLY
@sueinmn

Heather – I have had a nodule on my thyroid since before 2010, and it is being watched but no action to date. The endocrinologist recommends against action on asymptomatic nodules. My thyroid hormones are checked twice a year, and the nodule each year in case anything changes. How are you proceeding with the nodule?

I also had a bout of Graves Disease (hyperthyroid) brought on by heavy metal poisoning in 2011-2012. It caused many serious symptoms including hair loss. After the source of the metal (bad hip implants) were removed in 2012, the metal was excreted from my body & the Graves went away.

Thankfully my endocrinologist is okay with conservative measures, because the usual cure for Graves is to zap your thyroid with radiation and put you on meds for the rest of your life.

Sue

Jump to this post

Hi Sue, following this thread as I too have been experiencing significant hair loss over the last year… will be following up with my doctor to have my thyroid levels checked; are there specific tests they should run or just the standard TSH, etc.?
Also curious about the issue you had with your metal hip implant… how did the issue present and what did they replace it with? My mom needs knee replacement surgery but feels she is unable as she has some sensitivity to metals and therefore is afraid to do the surgery just in case she can’t tolerate or has adverse reaction to the metals, but in the mean time, she is in constant pain and frustration over situation.
Any insight would be appreciated.

Thanks,

Maryann

REPLY
@maysrx

Hi Sue, following this thread as I too have been experiencing significant hair loss over the last year… will be following up with my doctor to have my thyroid levels checked; are there specific tests they should run or just the standard TSH, etc.?
Also curious about the issue you had with your metal hip implant… how did the issue present and what did they replace it with? My mom needs knee replacement surgery but feels she is unable as she has some sensitivity to metals and therefore is afraid to do the surgery just in case she can’t tolerate or has adverse reaction to the metals, but in the mean time, she is in constant pain and frustration over situation.
Any insight would be appreciated.

Thanks,

Maryann

Jump to this post

Hi Maryann, They always start with the TSH, and if outside normal range, they run more tests.
As for the hip implant, it was a new type, supposed to work best for younger patients (I was only 54) with both cup & ball made of metal. Most are/were a plastic or nylon cup & metal or ceramic ball. It turned out the two metal components, rubbing against each other, caused metal ions to shed into the body & caused problems for many. This implant is now off the market.

I am not aware of any similar issues with knees, but she should speak to the ortho surgeon for advice.
Sue

REPLY
Please login or register to post a reply.